Xanax, a commonly abused prescription benzodiazepine, is linked to more than 10,000 deaths annually. Overdose symptoms of Xanax are difficult to identify. This is due to the use of the drug exhibiting calming and sedative-like effects. Symptoms of Xanax overdose can begin within an hour of consuming Xanax and require immediate emergency medical attention followed by benzo addiction treatment in California.
Addiction has reached epidemic levels in the United States. Accidental overdoses are now the leading cause of unintentional death nationwide. They are also the number one cause of death among Americans under 50. Even recreational abuse can lead to fatal overdoses, making the risks of drug and alcohol use more significant than in prior generations.
What is Xanax?
Xanax is a central nervous system depressant and a prescription benzodiazepine that is typically used to treat anxiety disorders. Xanax causes your brain to release a rush of GABA, which is a neurotransmitter. This causes calming and relaxing effects. While Xanax is very useful in managing symptoms related to anxiety disorders, it is both physically and psychologically addictive. Taking too much Xanax or mixing it with other substances, especially other central nervous system depressants, can cause Xanax overdose symptoms and even death.
Xanax is one of the most commonly prescribed medications in the United States, making it easily accessible. It is also very inexpensive. Xanax comes in a pill form, and users typically ingest it. Some people crush and inhale it to increase its potency. Xanax causes your heart rate and breathing to slow down. The effects are felt within an hour of ingestion and typically last between 6 and 8 hours.
Common signs and symptoms of Xanax overdose and abuse include:
- Experiencing memory loss or blackouts when taking Xanax
- Needing to increase the amount of Xanax to feel the same pleasurable effects
- Acquiring Xanax illegally
- Taking more Xanax than prescribed
- Experiencing withdrawal symptoms when you stop using Xanax
- Using Xanax with other substances
- Xanax Overdose Symptoms
Overdose Symptoms of Xanax
Taking too much Xanax at once can lead to a potentially fatal overdose. The most common symptoms include:
- Confusion and disorientation
- Drowsiness and nodding
- Impaired coordination
- Difficulty breathing
- Loss of consciousness and coma
If someone is not treated for Xanax overdose symptoms immediately, a fatal overdose is a possible outcome. Since a Xanax overdose can cause you to stop breathing, you can suffer brain damage and neurological impairments if you delay medical treatment.
Xanax overdose symptoms are highly treatable, and you can treat Xanax addiction with an individualized addiction treatment program. In a hospital setting, doctors administer medications like Romazicon and intravenous fluids to reverse Xanax overdose symptoms. If you or someone else is experiencing Xanax overdose symptoms, emergency medical help can prevent serious consequences. Kidney failure, coma, and major respiratory problems can occur with Xanax abuse and overdose.
Abusing Xanax increases your risk of experiencing a serious or fatal Xanax overdose. Benzo addiction treatment California offers can help you recover from a Xanax addiction and achieve long-lasting abstinence and sobriety.
Finding Help for a Xanax Addiction Today
Xanax addiction and abuse can lead to Xanax overdose symptoms and early death. If you or a loved one is struggling with a Xanax addiction or other substance abuse problem, call us today at 866.932.8563. We have some treatment options, such as benzo tapers, at our luxury rehab programs that will put you on the road to recovery.